Alert archive / Oregon / Wind Advisories in 2011
Wind Advisory 40, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 24, 2011, 7:25 PM PST for Union County, Oregon. It took effect at Dec 25, 2011, 2:00 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2011, 7:25 PM PST (03:25 UTC)
- In effect from
- Dec 25, 2011, 2:00 AM PST
- Expired
- Dec 25, 2011, 3:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2201 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
491 WWUS76 KPDT 250325 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 725 PM PST SAT DEC 24 2011 ...VERY WINDY LATE TONIGHT THROUGH SUNDAY AFTERNOON... .AN APPROACHING COLD FRONT WILL INCREASE THE SOUTHERLY WINDS IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. ORZ049-251600- /O.NEW.KPDT.WI.Y.0040.111225T1000Z-111225T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 725 PM PST SAT DEC 24 2011 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 3 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 3 PM PST SUNDAY. * TIMING: WINDS WILL BEGIN TO INCREASE AFTER MIDNIGHT AND CONTINUE THROUGH EARLY SUNDAY AFTERNOON MAINLY ACROSS THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. * WINDS: SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH WILL OCCUR ACROSS THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. * IMPACTS: STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES TRAVELING IN AN EAST OR WESTWARD DIRECTION IN THE SOUTHERN GRANDE RONDE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
247 WWUS76 KPDT 251308 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 508 AM PST SUN DEC 25 2011 ...VERY WINDY THROUGH THIS AFTERNOON... .AN APPROACHING COLD FRONT WILL CAUSE STRONG SOUTHERLY WINDS IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. ORZ049-252300- /O.CON.KPDT.WI.Y.0040.000000T0000Z-111225T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 508 AM PST SUN DEC 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * TIMING: WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON ACROSS MAINLY THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. * WINDS: SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR ACROSS THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. * IMPACTS: STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES IN THE SOUTHERN GRANDE RONDE VALLEY. THIS WILL ESPECIALLY BE THE CASE FOR VEHICLES TRAVELING IN AN EAST OR WEST BOUND DIRECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
768 WWUS76 KPDT 252248 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 248 PM PST SUN DEC 25 2011 ORZ049-260000- /O.EXP.KPDT.WI.Y.0040.000000T0000Z-111225T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 248 PM PST SUN DEC 25 2011 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. STRONG SOUTH WINDS IN THE GRANDE RONDE VALLEY WILL DIMINISH OVER THE NEXT FEW HOURS AS A COLD FRONT MOVES THROUGH THE REGION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:25 PM PST, 4 hours earlier.
Area forecast discussion, Dec 24, 3:25 PM PST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 325 PM PST SAT DEC 24 2011 UPDATED AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH TUESDAY. AN UPPER LEVEL RIDGE OVER THE PACIFIC NORTHWEST WILL MOVE EAST TONIGHT. SATELLITE AND SURFACE OBSERVATIONS SHOW MID AND HIGH LEVEL CLOUDS OVER THE REGION AND THESE SHOULD CONTINUE INTO THE EVENING THEN DIMINISH. A LARGER AREA OF CLOUDS BETWEEN 130-140W IS MOVING QUICKLY EAST AND SHOULD OVERSPREAD THE AREA LATER TONIGHT. SO OVERALL EXPECT PARTLY TO MOSTLY CLOUDY WITH LOWS IN THE TEENS AND 20S. BREEZY SOUTH WINDS WILL CONTINUE IN THE GRANDE RONDE VALLEY. A WEAK COLD FRONT MOVES THROUGH ON SUNDAY. MOST OF THE PRECIPITATION WILL BE OVER THE CASCADES WITH JUST A CHANCE OR SLIGHT CHANCE EASTWARD. WEST TO SOUTHWEST WINDS WILL INCREASE LATER IN THE DAY WITH THE FRONTAL PASSAGE. FOR MONDAY AND TUESDAY THE AREA WILL BE UNDER A FAST WESTERLY FLOW ALOFT WITH QUICK MOVING FRONTS. THE MONDAY SYSTEM IS FAIRLY WEAK AND ONLY EXPECT LIGHT AMOUNTS OF PRECIPITATION. THE MONDAY NIGHT AND TUESDAY SYSTEM IS MUCH STRONGER WITH MORE RAIN AND MOUNTAIN SNOW EXPECTED. WINDS WILL ALSO BE INCREASING. HIGH TEMPERATURES THE NEXT THREE DAYS MAINLY IN THE 30S AND 40S. 94 .LONG TERM...TUESDAY NIGHT THROUGH NEW YEARS EVE. ALTHOUGH MODELS ALL AGREE THAT A FAST PROGRESSIVE FLOW ALOFT AND A SERIES OF WAVES WILL BRING WET, WINDY, AND MILD CONDITIONS THROUGH FRIDAY...THERE ARE CONSIDERABLE DIFFERENCES IN THE TIMING AND STRENGTH OF INDIVIDUAL SYSTEMS. THE BIGGEST CHALLENGE ASSOCIATED WITH THE MODEL DISCREPANCIES IS FORECASTING WINDS. WINDS ALOFT WILL BE STRONG...BUT MEDIUM RANGE MODELS DIFFER ON THE POSITION OF THE MID LEVEL JET WHICH AFFECTS WHERE AND WHEN BREEZY/WINDY CONDITIONS ARE EXPECTED. THEREFORE...I WILL NOT MAKE MANY CHANGES TO THE EXTENDED FORECAST. CURRENT FORECAST SHOWS A WARMING TREND AND RISING SNOW LEVELS THROUGH THURSDAY AND AGREE. THE ECMWF SHOWS A STRONG COLD FRONT LATE THURSDAY THAT COULD LOWER SNOW LEVELS DOWN TO AROUND 3000-4000 FEET THURSDAY NIGHT AND ALSO BRING VERY WINDY CONDITIONS TO THE CASCADES AND POSSIBLY DOWN TO THE COLUMBIA BASIN AND THE COLUMBIA DESCHUTES PLATEAU. MODELS DIVERGE BY SATURDAY WITH THE GFS AMPLIFYING A RIDGE OVER WA/OR WHILE THE ECMWF MAINTAINS A WESTERLY FLOW ALOFT. FOR NOW...WILL KEEP POPS AROUND 20-40 PCT WITH A CHANCE OF RAIN AND MOUNTAIN SNOW FOR NEW YEARS EVE. WISTER && .AVIATION...00Z TAFS. VFR CONDITIONS AND WINDS 5-12 KNOTS ARE EXPECTED FOR THE NEXT 24 HOURS. HAZY CONDITIONS HAVE BEEN OBSERVED AT KALW AND KPDT BUT VISIBILITIES SHOULD NOT FALL BELOW VFR THIS EVENING. MID AND HIGH LEVEL CLOUDS WILL DECREASE THIS EVENING BUT WILL RETURN ON CHRISTMAS MORNING. AFTER 18Z BKN-OVC CIGS BETWEEN 6000-10,000 FEET AGL ARE EXPECTED. THERE MAY BE LIGHT SHOWERS IN THE VICINITY OF KDLS LATE SUNDAY AFTERNOON. WISTER && .PRELIMINARY POINT TEMPS/POPS... PDT 22 44 30 43 / 10 20 10 20 ALW 22 43 30 43 / 10 20 10 20 PSC 21 43 29 43 / 10 20 10 20 YKM 20 41 26 41 / 10 30 10 20 HRI 20 44 28 43 / 10 20 10 20 ELN 21 38 26 38 / 10 30 20 30 RDM 22 47 26 45 / 10 20 10 20 LGD 25 42 26 41 / 10 20 20 20 GCD 17 42 23 40 / 10 20 20 20 DLS 25 43 31 43 / 10 50 20 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX SUNDAY : GREEN MONDAY : GREEN TUESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94/85/85
Hazardous weather outlook, Dec 24, 5:00 AM PST, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PST SAT DEC 24 2011 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 251230- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 500 AM PST SAT DEC 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEAK DISTURBANCE WILL MOVE ACROSS THE REGION TODAY AND MAY BRING SOME LIGHT RAIN OR SNOW TO THE EAST SLOPES OF THE SOUTHERN AND CENTRAL WASHINGTON CASCADE EAST SLOPES. ELSEWHERE IT WILL REMAIN DRY AND MILD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE WEATHER PATTERN WILL BECOME MUCH MORE ACTIVE WITH A PROGRESSIVE FLOW DEVELOPING. THIS WILL TRANSPORT ONE PACIFIC STORM AFTER ANOTHER ACROSS THE REGION BEGINNING ON CHRISTMAS DAY. THOUGH PRECIPITATION AMOUNTS MAY BE SIGNIFICANT AT TIMES SNOW LEVELS WILL BE FAIRLY HIGH. THEREFORE THERE IS LITTLE CONCERN FOR THE NEED OF LOW ELEVATION WINTER WEATHER ADVISORIES OR WARNINGS. HOWEVER...THERE MAY BE ACCUMULATING SNOW OVER THE HIGHER MOUNTAINS AND MOUNTAIN PASSES... ESPECIALLY IN THE SOUTHERN AND CENTRAL WASHINGTON CASCADE EAST SLOPES AS WELL AS THE NORTHERN BLUE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.